MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS BRAIDED CATHETER; PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS BRAIDED CATHETER; PERIPHERAL CATHETER
Catalog Number 46538CB1-H/B
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the catheter broke off inside the patient, leaving behind a long plastic fragment with the artery.This was not noticed at the time, but identified on follow up imaging.The patient is awaiting removal of the fragment.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.An x-ray image was provided for revaluation and the customer provided key details regarding the reported issue.It is believed that the device detached in the left deep circumflex iliac artery and later migrated to the aorta.The complaint is confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The failure as reported was observed.The tip of the device had separated from the body.The likely root cause of the failure can be attributed to human error.Based on the appearance of the accordion pattern at the site of separation, the device likely experienced excessive tensile force during use which caused the tip of the device to separate from the body.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
IMPRESS BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana inés de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana inés de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 west merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key22324005
Report Number1721504-2025-00111
Device Sequence Number8794118
Product Code DQO
UDI-Device Identifier00884450717936
UDI-Public00884450717936
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46538CB1-H/B
Device Lot NumberI3028217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/25/2025
01/14/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/29/2025
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown